Alert archive / Michigan / Freeze Watches in 2012
Freeze Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze watch at Mar 28, 2012, 3:58 AM EDT for 19 counties in Michigan. It took effect at Mar 29, 2012, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 3:58 AM EDT (07:58 UTC)
- In effect from
- Mar 29, 2012, 12:00 AM EDT
- Expired
- Mar 28, 2012, 3:59 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 30 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WWUS73 KAPX 280758 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 AM EDT WED MAR 28 2012 ...HARD FREEZE POSSIBLE TONIGHT... .COLDER AIR WILL ENTER NORTHERN MICHIGAN TODAY INTO TONIGHT...AS HIGH PRESSURE MOVES SOUTHEAST FROM CENTRAL CANADA. TEMPERATURES ARE EXPECTED TO LOWER TO NEAR OR BELOW FREEZING ACROSS ALL OF NORTHERN MICHIGAN...WITH THE COLDEST READINGS AWAY FROM THE SHORELINES OF THE GREAT LAKES. MIZ016>019-021>024-026>030-032>036-041-042-282200- /O.NEW.KAPX.FZ.A.0002.120329T0400Z-120329T1300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY... GLADWIN...STANDISH 358 AM EDT WED MAR 28 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND 30 DEGREES ALONG THE COASTS...AND INTO THE 20S OVER INLAND AREAS. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JZ
1 follow-up statement
279 WWUS73 KAPX 281959 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT WED MAR 28 2012 ...HARD FREEZE TONIGHT... .COLDER AIR WILL ENTER NORTHERN MICHIGAN TONIGHT...AS HIGH PRESSURE OVER THE PLAINS AND CANADA...BUILDS INTO THE GREAT LAKES. TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND FREEZING ACROSS MUCH OF NORTHERN MICHIGAN...WITH THE COLDEST READINGS AWAY FROM THE GREAT LAKES SHORELINE. MIZ016>019-021>024-026>030-032>036-041-042-290400- /O.UPG.KAPX.FZ.A.0002.120329T0400Z-120329T1300Z/ /O.NEW.KAPX.FZ.W.0003.120329T0400Z-120329T1300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY... GLADWIN...STANDISH 359 PM EDT WED MAR 28 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND 30 DEGREES ALONG THE COASTS...AND INTO THE 20S OVER INLAND AREAS. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze watch went out at Mar 28, 12:56 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 12:56 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1256 AM EDT WED MAR 28 2012
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER NORTHERN MINNESOTA...AND ASSOCIATED
COLD FRONT...WILL PASS THROUGH THE FAR NORTHERN GREAT LAKES
TONIGHT...BEFORE CURVING BACK DOWN THROUGH NEW YORK ON WEDNESDAY.
THIS WILL BRING A FEW RAIN SHOWERS AND POSSIBLE THUNDERSTORMS TO THE
REGION. WINDS WILL SHIFT TO NORTHWEST LATER TONIGHT AS HIGH PRESSURE
BEGINS BUILDING IN FROM THE NORTH. AN UPPER-LEVEL DISTURBANCE WILL
KEEP SKIES MOSTLY CLOUDY HOWEVER...WITH A COUPLE SHOWERS POSSIBLE
THROUGH WEDNESDAY. PLEASANT WEATHER WILL RETURN THURSDAY.
&&
.UPDATE...
ISSUED AT 1256 AM EDT WED MAR 28 2012
GRIDS HAVE BEEN UPDATED TO ACCOUNT FOR THE DISORGANIZED BANDS OF
SHRA/ISOLATED TSRA THAT ARE MOVING INTO NE LOWER MI. WRAPAROUND
SHRA WILL ALSO BE GRAZING NORTHERN CHIPPEWA CO OVER THE NEXT
SEVERAL HOURS. SURFACE WINDS HAVE STARTED TO VEER...AND TEMPS
FALL...AT MBL/FRANKFORT...AS COLD FRONT COMES ASHORE.
UPDATE ISSUED AT 947 PM EDT TUE MAR 27 2012
COLD FRONT NEARING LAKE MICHIGAN THIS EVENING WITH A WIND SHIFT TO
THE SOUTHWEST EVIDENT AFTER FROPA ON UPSTREAM OBSERVATIONS. JUST
BEGINNING TO SEE A FEW RADAR RETURNS DEVELOPING OVER NORTHERN
LAKE MICHIGAN IN THE PAST HOUR. HAVE KEPT PCPN CHANCES UNTIL FROPA
BUT HAVE TRIMMED POPS A BIT. STILL MODEST 850MB THETA-E ADVECTION
EVIDENT INVOF BOUNDARY WITH WHICH WILL LIKELY LEAD TO THE
DEVELOPMENT OF A FEW SHOWERS AS FRONT CROSSES THE AREA OVER THE
NEXT FEW HOURS. THUNDERSTORM CHANCES APPEAR SMALL AS STEEPER MID
LEVEL LAPSE RATES AND MUCAPE ARE GENERALLY SOUTH OF M-55. BUT
UNTIL FRONT CLEARS THE AREA...NOT CONFIDENT ENOUGH TO REMOVE ISOLD
TSTM WORDING OVER NORTHERN LOWER MICHIGAN.
NEXT CHANCE OF SHOWERS WILL DEVELOP LATER TONIGHT AS SECONDARY
TROF/SHORTWAVE ENERGY DROP SOUTH BEHIND DEPARTING UPPER LOW. THIS
IS ALREADY HANDLED FAIRLY WELL IN FORECAST AND WILL MAKE JUST
COSMETIC CHANGES.
HAVE RAISED TEMPS/DWPTS OVER WESTERN AREAS AND ALSO ADJUSTED LOW
TEMPS UP JUST A BIT AS TEMPS/DWPTS WILL BE SLOW TO DROP OFF AFTER
FROPA.
UPDATE ISSUED AT 644 PM EDT TUE MAR 27 2012
UPPER LEVEL LOW CONTINUES TO PUSH INTO SOUTHERN CANADA WITH
ASSOCIATED COLD FRONT NOW MOVING ACROSS EASTERN WISCONSIN. NARROW
AXIS OF DEEPER MOISTURE INVOF FRONT SHOWN BY ENHANCED CU FIELD BUT
LITTLE/NO PCPN. GIVEN UPSTREAM CLOUD/RADAR TRENDS...WILL TRIM
BACK POPS TOWARD ISOLD/WIDELY SCATTERED FOR THE NEXT FEW HOURS
WITH FROPA. WILL LEAVE ISOLD THUNDER WORDING IN FOR
NOW...ALTHOUGH EVEN THAT MAY BE A STRETCH GIVEN OVERALL LACK OF
INSTABILITY. GIVEN LARGE AREA OF DRY AIR ON SOUNDINGS...WILL
STILL HAVE TO KEEP AN EYE ON ANY POTENTIAL GUSTIER WINDS THAT
COULD BE BROUGHT TO THE GROUND WITH ANY SHOWERS/SPRINKLES.
MADE A FEW ADJUSTMENTS TO TEMPERATURES AS WELL...AS TEMPS HAVE
"SURGED" TOWARD 60 DEGF OVER PORTIONS OF THE AREA IN ADVANCE OF
FRONT.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 330 PM EDT TUE MAR 27 2012
VIGOROUS UPPER LEVEL/SFC LOW PRESSURES CURRENTLY LIFTING OUT OF THE
NRN BORDER OF MN...WHILE ASSOCIATED WARM FRONT IS ILL-DEFINED...BUT
MOST LIKELY ALIGNED ALONG THE AXIS OF LAKE MICHIGAN ATTM. ISOLATED
LIGHT RAIN SHOWERS WERE WORKING ACROSS DRUMMOND ISLAND AND NE
LOWER...BUT VERY INSIGNIFICANT. THE COLD FRONT WILL BE THE MAIN
FEATURE TO WATCH...WHICH IS WORKING ACROSS WESTERN WISCONSIN AND
EASTERN IOWA. CUMULUS DEVELOPMENT LOOKING A LITTLE BIT BETTER ATTM
AS MODERATE H8-H5 -DIVQ RESIDES OVER STEEPENING H7-H5 LAPSE RATES TO
7C/KM. CONVERGENCE IS WEAK AND CLOUDS HAD BEEN PREVALENT ACROSS
WISCONSIN...WITH ONLY A FEW HUNDRED J/KG OF MLCAPE THUS FAR.
HOWEVER...THEY ARE SEEING SOME CLEARING JUST AHEAD OF THE
FRONT...HEIGHTS FALLING AND TEMPS THERE COOLING WITH THE APPROACH OF
THE AFOREMENTIONED CLOSED UPPER LOW. WIND FIELDS ARE VERY IMPRESSIVE
WITH 50-55KTS AT H7/H5 IN MID LEVEL JET ROUNDING THE BASE OF THE
TROUGH. MORE IMPRESSIVE INSTABILITY RESIDES WELL SOUTH OF THERE
ACROSS MISSOURI.
THROUGH THE AFTERNOON...WILL BE WATCHING THIS FRONT WORK IT'S WAY
ACROSS WISCONSIN...AS SHOWERS AND POSSIBLE STORMS TRY TO DEVELOP.
LOOKS LIKE A DECENT ENOUGH SET UP FOR PRECIPITATION TO FIRE
OFF...YET ANY FORM OF GUIDANCE DOESN'T SEEM TO SHOW ALL THAT MUCH.
HOWEVER...AM EXPECTING SCATTERED ACTIVITY TO DEVELOP AND WORK IT'S
WAY INTO OUR NECK OF THE WOODS MAINLY TOWARD EVENING ACROSS THE
WESTERN CWA...AND LATE THIS EVENING ACROSS THE EASTERN CWA. THE
LIFTING THROUGH OF THE WARM FRONT MAY ALSO STILL BE ABLE TO FIRE OFF
SOME RAIN SHOWER ACTIVITY. ANYTHING APPRECIABLE...WILL MORE THAN
LIKELY HAVE TO WAIT FOR THE BETTER MOISTURE/INSTABILITY. IF STRONGER
SHOWERS/STORMS CAN DEVELOP...STRONG WIND FIELDS ALOFT AND A STILL
DRY SUB H8 LAYER COULD RESULT IN SOME GUSTY WINDS AND SUB SEVERE
HAIL. NOT EXPECTING ANY SEVERE WEATHER...BUT STILL WORTH KEEPING A
CLOSE EYE ON. FRONT CLEARS NRN LOWER AT OR SHORTLY AFTER 06Z...WITH
A SECONDARY COLD FRONT DROPPING IN FROM LAKE SUPERIOR. THIS FRONT
WILL HAVE SOME DEEPER MOISTURE WITH IT AS WELL...AND ADDITIONAL
LIGHT RAIN SHOWERS ARE EXPECTED TO DROP THROUGH EASTERN UPPER...AND
EVENTUALLY PORTIONS OF NRN LOWER WEDNESDAY. THE CONVERGENCE ALONG
THIS BOUNDARY WANES THROUGH THE DAY..SO CHANCES FOR SEEING RAIN WILL
DIMINISH THROUGH AFTERNOON.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 330 PM EDT TUE MAR 27 2012
WEDNESDAY NIGHT INTO THURSDAY...WEDNESDAY/S UPPER TROUGH AND
ASSOCIATED DEEPER MOISTURE (AND LIGHT PRECIP) WILL LARGELY DEPART TO
THE EAST BY WED NIGHT...THOUGH CYCLONIC FLOW WILL PERSIST INTO
WEDNESDAY EVENING. THIS...COUPLED WITH MODEL SOUNDINGS WHICH
INDICATE LOW LEVEL MOISTURE STREAMING SWD WITHIN CAA REGIME SUGGESTS
CLOUD COVER WILL LINGER THROUGH AT LEAST EARLY WEDNESDAY NIGHT
BEFORE IT STARTS TO BREAK UP TOWARD DAYBREAK. N-S SURFACE RIDGE WILL
THEN ADVANCE ACROSS THE AREA THURSDAY...AND ASIDE FROM SOME EARLY
MORNING CLOUDS EXPECT SUNNY SKIES -- AS 850 MB DEW POINTS STEADILY
PLUMMET DURING THE DAY TO NEAR -30C. LOWS WEDNESDAY NIGHT WILL FALL
INTO THE UPPER 20S TO LOWER 30S. HIGHS ON THURSDAY WILL PEAK IN THE
40S TO NEAR 50 -- NOT TOO FAR FROM LATE MARCH NORMALS.
THURSDAY NIGHT INTO FRIDAY...RIDGE MOVES EAST AS A WEAK SHORT WAVE
ADVANCES ACROSS CENTRAL PLAINS TOWARD THE LOWER GREAT LAKES. WINDS
WILL BECOME SE BY FRIDAY MORNING AS WAA COMMENCES AND MOISTURE
INCREASES. WITH SHORT WAVE EXPECTED TO PASS SOUTH OF REGION...
PRIMARY WAA TO OUR SOUTH...AND MINIMAL CURVATURE IN UPPER FLOW...
FORCING ISN/T PARTICULAR STRONG. STILL...RIGHT-ENTRANCE FORCING FROM
250 MB JET OVER NRN LAKES PROVIDES SOME SUPPORT EARLY FRI...BUT THAT
QUICKLY DEPARTS. BOTTOM LINE...EXPECT MOSTLY CLOUDY SKIES AND SPOTTY
LIGHT RAIN SHOWERS /DEFINITELY NOT A WASH-OUT/. MORE IMPRESSIVE
CONVECTIVE COMPLEX WILL LIKELY PUSH ESE ACROSS PARTS OF IA/IL/IN ON
FRIDAY. LOWS THURSDAY NIGHT WILL RANGE FROM AROUND 30 TO THE MID
30S...WITH HIGHS FRIDAY GENERALLY IN THE LOWER TO MID 40S.
REMAINDER OF FORECAST /SATURDAY THROUGH TUESDAY/...MEDIUM RANGE
GUIDANCE HAS COME AROUND INTO SOMEWHAT BETTER CONSENSUS TODAY /AS
COMPARED TO YESTERDAY/ THOUGH UNCERTAINTIES STILL EXIST DURING THE
UPCOMING DAY 4-7 PERIOD. MODELS AGREE THAT FRIDAY/S SYSTEM WILL PUSH
ESEWD TOWARD MID ATLANTIC STATES...AS BROAD/FLAT RIDGING ALOFT (WITH
A WEAK SURFACE REFLECTION) COMES ACROSS GREAT LAKES SATURDAY. IN
SPITE OF SAID SCENARIO...ECMWF/GFS SUGGESTS ANOTHER WEAK RIPPLE
TRAVERSING RIDGE MAY STILL SUPPORT A FEW SHOWERS SATURDAY (LIKELY
NOT MUCH THOUGH). BY SUNDAY/MONDAY...MODELS AGREE THAT UPPER TROUGH
WILL AMPLIFY IN THE WRN U.S. AS WAA AND BUILDING UPPER HEIGHTS
EXPAND ACROSS THE CENTRAL CONUS TOWARD GREAT LAKES. ECMWF IS MORE
PROGRESSIVE WITH THIS FEATURE. AS A WARM FRONT TAKES SHAPE IN THE
VICINITY OF THE GREAT LAKES IN RESPONSE TO INCREASING WAA...THE RISK
FOR PRECIP SHOULD ALSO INCREASE BY SUNDAY/MONDAY. CYCLOGENESIS OVER
THE UPPER MS VALLEY AS DEPICTED BY THE MODELS ON MONDAY WILL SWING A
FRONTAL BOUNDARY INTO THE FORECAST AREAS /WITH ASSOCIATED PRECIP/
THROUGH TUESDAY. ALL SAID...AN UNSETTLED PERIOD IS ANTICIPATED WITH
PERIODIC RISKS FOR SHOWERS. HIGHS WILL AVERAGE SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1256 AM EDT WED MAR 28 2012
COLD FRONT WILL SLIDE ACROSS THE AREA OVERNIGHT...SHIFTING WINDS TO
TO THE WEST. CLOUDS WILL LOWER TOWARD HIGH END MVFR/LOW END VFR BY
WEDNESDAY MORNING AS COLDER AIR AND WRAP AROUND MOISTURE MOVES INTO
THE NORTHERN LAKES. A FEW LIGHT SHOWERS ARE ALSO POSSIBLE...
ESPECIALLY AT PLN. LOW LEVEL WIND SHEAR TO REMAIN IN THE TAFS
OVERNIGHT INTO EARLY WEDNESDAY MORNING WITH STRONG WINDS JUST ABOVE
THE SFC. GUSTY SURFACE WINDS EXPECTED ON WEDNESDAY FROM THE
WEST/NORTHWEST. CLOUDS BEGIN TO DISSIPATE WEDNESDAY EVENING AND
WINDS DIMINISH AS HIGH PRESSURE BUILDS INTO THE AREA.
&&
.MARINE...
ISSUED AT 947 PM EDT TUE MAR 27 2012
COLD FRONT WILL CROSS NORTHERN MICHIGAN OVERNIGHT...SHIFTING WINDS
TO THE WEST. WINDS HAVE GENERALLY BEEN RUNNING JUST BELOW GALE
CRITERIA THE PAST SEVERAL HOURS. EXPECT WINDS TO PICK UP TO GALE
FORCE GUSTS AGAIN /ESPECIALLY ON THE LAKE MICHIGAN NEARSHORE/ WITH
FROPA. WILL HAVE GALE WARNINGS ON THE LAKE MICHIGAN NEARSHORE
OVERNIGHT AND SMALL CRAFTS ELSEWHERE. MAY ALSO NEED GALE WARNINGS
BY WEDNESDAY MORNING ON PORTIONS OF LAKE HURON WITH WINDS SHIFTING
TO THE WEST/NORTHWEST AND COASTAL CONVERGENCE POSSIBLY ENHANCING
GUSTS FROM ROGERS CITY TO THUNDER BAY. GALE WARNINGS MAY NEED TO
BE EXTENDED IN SOME AREAS ON WEDNESDAY AS GUSTY WINDS CONTINUE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
LMZ341.
GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
LSZ321-322.
&&
UPDATE...JZ
SYNOPSIS...BA
SHORT TERM...SD
LONG TERM....BS
AVIATION...JK
MARINE...JKHazardous weather outlook, Mar 27, 10:57 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1057 PM EDT TUE MAR 27 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 290600- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1057 PM EDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER NORTHERN LOWER MICHIGAN OVERNIGHT. NO SEVERE WEATHER IS EXPECTED BUT GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. GALE FORCE WIND GUSTS ARE EXPECTED ALONG THE LAKE MICHIGAN NEARSHORE WATERS OVERNIGHT. PLEASE SEE ONGOING WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUB-FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JK
In the hours before
Local storm report, Mar 27, 11:33 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1133 PM EDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM NON-TSTM WND GST 3 W GREILICKVILLE 44.80N 85.71W
03/27/2012 M48 MPH LEELANAU MI BROADCAST MEDIA
ASSOCIATED WITH LINE OF SHOWERS
&&
JZSpecial weather statement, Mar 27, 11:38 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1138 PM EDT TUE MAR 27 2012 MIZ021>029-031>034-280445- ALPENA MI-ANTRIM MI-BENZIE MI-CRAWFORD MI-GRAND TRAVERSE MI-KALKASKA MI-MANISTEE MI-MISSAUKEE MI-MONTMORENCY MI-OSCODA MI-OTSEGO MI-ROSCOMMON MI-WEXFORD MI- 1138 PM EDT TUE MAR 27 2012 ...SPECIAL WEATHER STATEMENT FOR SHOWERS WITH GUSTY WINDS... AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND A FEW THUNDERSTORMS FROM VANDERBILT TO THOMPSONVILLE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. AT 1128 PM...A GUST TO 48 MPH WAS MEASURED JUST NORTHWEST OF TRAVERSE CITY. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GAYLORD... KALKASKA... ATLANTA... LEWISTON... GRAYLING... KINGSLEY... JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:59 PM EDT | Freeze Warning | APX | Alcona, Alpena, Antrim, Arenac, Cheboygan, Crawford and 13 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.